Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Had antibiotics course for tonsillitis, large pink/red bumps on the back of tongue appeared. Why ?

I have recently had tonsillitis and finnished my course of pennicillin last Friday. Since i have noticed large pinky/red bumps on the back of my tongue I did ask a doctor to take a look at my throat to make sure the tonsillitis was gone and she said all looked fine but my tongue feels heavy. i have also been waking up with a sore throat recently but it soothes throughout the day. I still have little to no appetite
Asked On : Sat, 19 Jan 2013
Answers:  2 Views:  99
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
ENT Specialist 's  Response
HI I have gone through your mail, as you said that you have taken treatment for tonsillitis and now you feel as your tongue is heavy and you are noticing red bumps on back portion of tongue. After considering your complaints I am suspecting that you are having hypertrophied lingual tonsils which are infected therefore looking red in colour, other possibility is of any growth at base of tongue. Therefore you should go for pharyngoscopy ( Diagnostic endoscopy of throat ) which will clear the diagnosis than only treatment may be planed. Thanks.
Answered: Sat, 19 Jan 2013
I find this answer helpful
Dentist Dr. Farah Hussain's  Response
Hello there and welcome to HCM,
your complaint of sore throat shows you are suffering from pharyngitis,red bumps on the back of tongue shows your lingual tonsills are inflammed and ulcerated. An antibiotic course of augmentin with analgesics for 5 to 7 days will make you feel better. regular gargling of mouth with antiseptic mouth rinse like betadine or chlorexidine will give soothing effect. drink 8 glasses of water a day and keep yourself hydrated. avoid hot and spicy foodstuffs. i hope this helps you , take care.
Answered: Sat, 19 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor